Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 9, 2021, 9:47 PM MDT for Platte County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 9:47 PM MDT (03:47 UTC)
- Expired
- Jul 9, 2021, 10:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
437 WWUS85 KCYS 100347 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 947 PM MDT Fri Jul 9 2021 WYZ103-106-107-100415- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 947 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY...NORTHERN PLATTE AND SOUTH CENTRAL CONVERSE COUNTIES UNTIL 1015 PM MDT... At 946 PM MDT, Doppler radar was tracking thunderstorms along a line extending from 7 miles southwest of Sibley Peak to near Friend Park Campground. Movement was southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Friend Park Campground, Windy Peak, Laramie Peak and Harris Park. This includes Interstate 25 in Wyoming between mile markers 86 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for southeastern Wyoming. LAT...LON 4218 10466 4207 10540 4233 10560 4241 10504 TIME...MOT...LOC 0346Z 311DEG 31KT 4235 10510 4229 10549 $$ Brothers
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:32 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 9, 8:32 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 832 PM MDT Fri Jul 9 2021 .UPDATE... Issued at 831 PM MDT Fri Jul 9 2021 Upon coordination with the Storm Prediction Center, we have extended the Severe Thunderstorm Watch until 11 PM. UPDATE Issued at 738 PM MDT Fri Jul 9 2021 Grids have been updated as the Red Flag Warning will expire at 8 PM. Also adjusted the thunderstorm chances for the rest of the evening. && .SHORT TERM...(This evening through Saturday) Issued at 148 PM MDT Fri Jul 9 2021 Current radar imagery indicates storms developing east of the Laramie Range, with pea size hail reported and heavy rain. Both HiRes models have been fairly consistent with the overall convection development and storm motion, with the HRRR being highly favored in the forecast update. Will likely see a severe weather watch put in place over the next hour. Strong to severe storms are possible through midnight tonight, with the 1833z Ft Collins sounding indicating good directional shear, 2700 J/kg of CAPE, and 49kt of 0-6 shear. Main threats today include strong supercell storms producing large hail, flash flooding, and strong winds. However, cannot rule out a tornado or two with a favorable environments. Main changes from the early morning forecast has the second wave of convection looking much less impressive. Will need to monitor through the night to determine any additional watches needed after 9pm MDT. As we move into the early morning hours tomorrow, a cold frontal boundary is expected to continue digging towards the south. Showers and Thunderstorms are possible to continue through the early morning hours, primarily east of I-25. Otherwise, Saturday will cool down to the high 70s to low 80s behind the cold front, with some gusty winds around 20 to 25 knots, and precipitation chances significantly dwindling. .LONG TERM...(Sunday through Thursday) Issued at 411 AM MDT Fri Jul 9 2021 Key Messages: 1) Sunday will be the start of a brief warming trend into Monday with above normal temperatures and elevated fire weather conditions these two days. 2) Temperatures will drop back a few degrees Tuesday thru Friday with increased afternoon shower/storm chances. Pattern favors chances of at least isolated strong to severe storms during this period so stay tuned next week. Weather Discussion: Following the brief cool down Saturday as the closed H5 low departs east, shortwave ridging will shift east across WY in its wake Sunday and Monday. Sunday will likely be the driest of the week as 0.3" to 0.6" PWATs range west to east under subsident dynamics. Monday will be the warmest of the period as H7 temperatures range from +14C east to +20C west. Mid to upper 90s are likely in the lower elevations of the High Plains and NE Panhandle, with low 90s elsewhere. Winds will be light through the atmospheric column overall and should preclude the need for fire headlines. However, minimum relative humidity vales will fall into the teens Sunday and moreso Monday for elevated to near-critical fire weather. By Tuesday, a shortwave trough is advertised to come ashore and swing across the Pacific NW to Montana mid-week. H5 pattern will flatten in-between the trough north to the lower amplitude ridge south - allowing embedded impulses to traverse the region for local lift enhancement. Tuesday - Friday looks to be an active period of diurnal showers/storms. Nuances of timing and available moisture plus resultant instability will need to be monitored for strong to severe storm potential. Likely Marginal severe risk categories through much of next week with possibly of a few Slight Risk days. Stay tuned through next week on day to day hazards and timing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 521 PM MDT Fri Jul 9 2021 Wyoming TAFS...VFR at Rawlins and Laramie. Wind gusts to 48 knots at Rawlins, and 33 knots at Laramie, until 02Z. VFR at Cheyenne until 06Z, then MVFR until 13Z, then VFR. Thunderstorms in the vicinity until 02Z. Wind gusts to 25 knots from 02Z to 06Z, and to 22 knots after 13Z Saturday. Nebraska TAFS...VFR, with occasional MVFR in thunderstorms producing wind gusts to 45 knots until 06Z. Thunderstorms in the vicinity from 06Z to 14Z. Wind gusts to 26 knots until 06Z, then to 25 knots after 15Z Saturday. && .FIRE WEATHER... Issued at 148 PM MDT Fri Jul 9 2021 Above normal temperatures recorded today with humidities in the low teens across Carbon and Albany counties and westerly winds gusting to 35 MPH ahead of a frontal passage. Some shower and thunderstorm activity possible with the frontal passage, which will ease fire weather concerns as we go into the evening. Saturday will be the coolest day with higher humidity and weaker winds, but that relief is short-lived as temperatures warm back up to well above normal with humidity dropping to 12 to 20% Sunday into early next week. Looking at next week, Monday, Thursday, and Friday appear to be the days wit elevated to near- critical fire weather conditions with humidity below 15% and winds gusting near 25 MPH for Carbon and Albany counties. As a few shortwaves pass through the region, afternoon thunderstorms are possible Tuesday through Thursday, especially for far eastern Wyoming and the Nebraska panhandle. Any fire weather headlines will be evaluated closer to the dates. && .HYDROLOGY... Issued at 148 PM MDT Fri Jul 9 2021 Flash Flood potential on the Mullen burn scar through next Monday will be be none to limited. Risks will increase next Tuesday through Friday as more showers and storms become possible across the mountains. Storms today will be too far east and then after a cooler drier day Saturday, warm and dry conditions occur Sunday and Monday. Additional disturbances will occur Tuesday and beyond to support more activity and higher moisture content. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...RUBIN SHORT TERM...MD LONG TERM...JSA AVIATION...RUBIN FIRE WEATHER...JSA/MD HYDROLOGY...JSA
Hazardous weather outlook, Jul 9, 8:36 PM MDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 836 PM MDT Fri Jul 9 2021 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-110245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- East Platte County-Goshen County- 836 PM MDT Fri Jul 9 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT A Severe Thunderstorm Watch is in effect until 11 PM. Isolated to scattered thunderstorms will occur, with a few severe storms expected, producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will be possible Tuesday through Thursday. .Spotter information statement... Spotter activation will not be needed. WYZ101-103>106-109>119-110245- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 836 PM MDT Fri Jul 9 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will be possible Tuesday through Thursday. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Local storm report, Jul 9, 9:22 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
922 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 7 WSW CHADRON 42.79N 103.13W
07/09/2021 E1.00 INCH DAWES NE TRAINED SPOTTER
0840 PM TSTM WND GST HARRISON 42.69N 103.88W
07/09/2021 M63 MPH SIOUX NE MESONET
0838 PM TSTM WND GST 13 NNW HARRISON 42.86N 103.98W
07/09/2021 M61 MPH SIOUX NE MESONET
0806 PM HAIL 9 SSW REDBIRD 43.12N 104.34W
07/09/2021 M1.50 INCH NIOBRARA WY COUNTY OFFICIAL
COUNTY OFFICIALS REPORTED PING PONG BALL
SIZED HAIL AND WIND GUSTS AROUND 40 MPH.
0740 PM HAIL 15 W MULE CREEK JUNCTIO 43.38N 104.52W
07/09/2021 M1.75 INCH NIOBRARA WY TRAINED SPOTTER
0620 PM HAIL 12 SSW ALLIANCE 41.94N 102.96W
07/09/2021 M2.50 INCH MORRILL NE STORM CHASER
0612 PM HAIL 11 WSW ALLIANCE 42.04N 103.07W
07/09/2021 M3.00 INCH BOX BUTTE NE STORM CHASER
LATE REPORT. HAIL DIAMETER OF 3.5 INCHES
SOUTHWEST OF ALLIANCE.
0550 PM HAIL ALLIANCE 42.10N 102.87W
07/09/2021 M3.00 INCH BOX BUTTE NE TRAINED SPOTTER
0545 PM HAIL ALLIANCE 42.10N 102.87W
07/09/2021 E2.75 INCH BOX BUTTE NE TRAINED SPOTTER
0540 PM HAIL 12 SE HEMINGFORD 42.20N 102.91W
07/09/2021 M4.25 INCH BOX BUTTE NE PUBLIC
SOCIAL MEDIA REPORT WITH PHOTO.
0534 PM HAIL ALLIANCE 42.10N 102.87W
07/09/2021 M1.50 INCH BOX BUTTE NE TRAINED SPOTTER
REPORT OF NEAR GOLF BALL SIZED HAIL IN
DOWNTOWN ALLIANCE.
0521 PM HAIL 9 SSW MARSLAND 42.32N 103.37W
07/09/2021 M2.00 INCH BOX BUTTE NE STORM CHASER
0504 PM HAIL 3 W HEMINGFORD 42.32N 103.13W
07/09/2021 E2.50 INCH BOX BUTTE NE PUBLIC
ESTIMATED BASED ON SEVERAL PHOTOS FROM
SOCIAL MEDIA.
0444 PM HAIL 3 W HEMINGFORD 42.32N 103.13W
07/09/2021 M2.00 INCH BOX BUTTE NE STORM CHASER
0442 PM HAIL 10 W HEMINGFORD 42.32N 103.27W
07/09/2021 M1.75 INCH BOX BUTTE NE STORM CHASER
0400 PM HAIL 10 E HARRISON 42.69N 103.69W
07/09/2021 M1.75 INCH SIOUX NE STORM CHASER
0329 PM HAIL 5 E BUSHNELL 41.23N 103.79W
07/09/2021 M1.75 INCH KIMBALL NE EMERGENCY MNGR
REPORTED AT OLIVER RESEVOIR EAST OF
BUSHNELL. ESTIMATED TIME.
0320 PM HAIL 1 NE BUSHNELL 41.24N 103.88W
07/09/2021 M1.00 INCH KIMBALL NE TRAINED SPOTTER
0300 PM HAIL 4 S ALBIN 41.36N 104.10W
07/09/2021 E0.75 INCH LARAMIE WY TRAINED SPOTTER
0237 PM HAIL PINE BLUFFS 41.18N 104.07W
07/09/2021 E1.00 INCH LARAMIE WY PUBLIC
0230 PM HAIL PINE BLUFFS 41.18N 104.07W
07/09/2021 E1.00 INCH LARAMIE WY PUBLIC
&&Local storm report, Jul 9, 9:26 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 8 WSW CHADRON 42.78N 103.15W
07/09/2021 E1.50 INCH DAWES NE TRAINED SPOTTER
SPOTTER REPORTED BROKEN WINDOWS
&&
TTRUDELLocal storm report, Jul 9, 9:28 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST AGATE FOSSIL BEDS NATIO 42.41N 103.78W
07/09/2021 M56 MPH SIOUX NE MESONET
&&
TTRUDELLocal storm report, Jul 9, 9:41 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
941 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 6 W HEMINGFORD 42.32N 103.19W
07/09/2021 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
RUBINLocal storm report, Jul 9, 9:44 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TORNADO 17 N VAN TASSELL 42.91N 104.09W
07/09/2021 NIOBRARA WY EMERGENCY MNGR
EMERGENCY MANAGER IN NIOBRARA COUNTY REPORTED A TORNADO
ON S-BAR ROAD NORTHEAST OF LUSK. DAMAGE TO HOUSE ROOF WAS
REPORTED
&&
TTRUDELSpecial weather statement, Jul 9, 9:47 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 947 PM MDT Fri Jul 9 2021 WYZ103-106-107-100415- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 947 PM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY...NORTHERN PLATTE AND SOUTH CENTRAL CONVERSE COUNTIES UNTIL 1015 PM MDT... At 946 PM MDT, Doppler radar was tracking thunderstorms along a line extending from 7 miles southwest of Sibley Peak to near Friend Park Campground. Movement was southeast at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Friend Park Campground, Windy Peak, Laramie Peak and Harris Park. This includes Interstate 25 in Wyoming between mile markers 86 and 104. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for southeastern Wyoming. LAT...LON 4218 10466 4207 10540 4233 10560 4241 10504 TIME...MOT...LOC 0346Z 311DEG 31KT 4235 10510 4229 10549 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 50 min |
| Jul 9, 8:04 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 41 min |
| Jul 9, 8:31 PM MDT | Tornado Warning | CYS | Niobrara | 44 min |
| Jul 9, 10:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jul 9, 10:58 PM MDT | Special Weather Statement | CYS | Goshen | 32 min |
| Jul 9, 6:07 PM MDT | Tornado Warning | CYS | Morrill | 26 min |
| Jul 9, 8:47 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jul 9, 9:01 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 44 min |
| Jul 9, 9:22 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 38 min |
| Jul 9, 9:33 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill, Sioux | 57 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.